MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 6IN 2-0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 6IN 2-0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B413
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/9/2023.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.Additional information was requested the following was obtained: - it was reported that "two staff surgeons were using a 2-0 stratafix suture", but only one product is involved in this complaint.Could you confirm what is the total number of products involved in this event? confirming that there is only one product involved.The two surgeons were operating together and used a single suture.Did the event occur during one or multiple patient procedures? single patient procedure.What is the total number of procedures? 1.Please provide the source or name of person providing answers to follow-up questions: the quality assurance and equipment coordinator on the or floor has been providing details on the event.(b)(6).The following information was received: please note: the suture was discarded and is not available to be sent in for investigation.Was surgery delayed due to the reported event? unknown.Was procedure successfully completed? yes.Were fragments generated? unknown.If yes, were they removed easily without additional intervention? unknown.Patient status/ outcome / consequences ? no was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown gyn procedure on (b)(6) 2023 and barbed suture was used.During the procedure, two staff surgeons were using a suture and it did not hold the tissues.It "went right through".There were no patient consequences reported.Additional information was requested.

Brand Name
SFX SPI PDS+ UNI VIO 6IN 2-0 S/A CT-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18105114
Report Number2210968-2023-08712
Device Sequence Number7633538
Product Code NEW
UDI-Device Identifier10705031236165
UDI-Public10705031236165
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue NumberSXPP1B413
Device Lot NumberSJBJTS
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Initial Report FDA Received Date11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown